Related Experiment Video
Updated: May 10, 2026

Quantification of the Immunosuppressant Tacrolimus on Dried Blood Spots Using LC-MS/MS
Published on: November 8, 2015
Manic-like psychosis associated with elevated trough tacrolimus blood concentrations 17 years after kidney transplant
Giuseppe Bersani1, Pietropaolo Marino, Giuseppe Valeriani
1Department of Medical-Surgical Sciences and Biotechnologies, UOD Fiorini Hospital, Sapienza University of Rome, Viale dell'Universitá No. 30, 00185 Rome, Italy.
Abstract:
Several neurological side effects induced by tacrolimus are described in the scientific literature, ranging from mild neurological symptoms to delirium and psychosis. We report the case of a 46-year-old man with no prior psychiatric history who suddenly manifested manic-like psychosis associated with elevated trough tacrolimus blood concentrations 17 years after kidney transplant. The use of antipsychotics may improve the severity of symptoms; but in order to obtain a complete remission, the reduction in the dose of tacrolimus, or its replacement with alternative immunosuppressant therapies, is recommended.
Related Concept Videos
Kidney Transplant II: Surgical Procedure
Kidney Transplant III: Nursing Management
Kidney Transplant I: Introduction
Pulmonary Tuberculosis I
Causative Organism
The primary infectious agent causing tuberculosis is Mycobacterium tuberculosis, a slow-growing, acid-fast, aerobic rod that exhibits sensitivity to heat and ultraviolet light. Instances of Mycobacterium bovis and Mycobacterium avium contributing to the development of TB infection are rare.
Mode of...
Therapeutic Drug Monitoring: Affecting Factors
Drug Accumulation During Multiple Dosing: Intermittent IV Infusions

